Alert archive / Oklahoma / River Flood Warnings in 2015

River Flood Warning 1, NWS Tulsa, OK

March 13, 2015LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Mar 13, 2015, 2:08 PM CDT for LeFlore County, Oklahoma. It took effect at Mar 13, 2015, 10:53 PM CDT. It was in force for 54 hr.

The area

The outline as issued.

The facts

Issued
Mar 13, 2015, 2:08 PM CDT (19:08 UTC)
In effect from
Mar 13, 2015, 10:53 PM CDT
Expired
Mar 16, 2015, 5:01 AM CDT
In force
54 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 18 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 33.35 ft at Mar 14, 2015, 10:00 PM CDT.

actionminormoderate20253003/1303/1403/1503/1603/17
Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WGUS44 KTSA 131908
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
208 PM CDT FRI MAR 13 2015


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-140308-
/O.NEW.KTSA.FL.W.0001.150315T0000Z-150316T0723Z/
/PANO2.1.ER.150315T0000Z.150315T1200Z.150316T0123Z.NO/
208 PM CDT FRI MAR 13 2015

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Panama
* from Saturday evening to late Sunday night, or until the warning is
  cancelled.
* At  1:30 PM Friday, the stage was 18.05 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage Saturday evening and continue to rise to near 30.3 feet
  by Sunday morning. The river is expected to fall below flood stage 
  Sunday evening.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
8 follow-up statements
848 
WGUS84 KTSA 140142
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
841 PM CDT FRI MAR 13 2015


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-140941-
/O.EXT.KTSA.FL.W.0001.150314T0353Z-150316T0312Z/
/PANO2.1.ER.150314T0353Z.150314T1800Z.150315T2112Z.NO/
841 PM CDT FRI MAR 13 2015

The Flood Warning continues for
  The Poteau River near Panama.
* until Sunday evening, or until the warning is cancelled.
* At  8:30 PM Friday, the stage was 27.19 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage tonight and continue to rise to near 32.3 feet by early
  Saturday afternoon. The river is expected to fall below flood stage
  Sunday afternoon.
* Impact...At 33.0 feet, moderate flooding of agricultural lands 
  occurs between Shady Point to Arkoma. Williams Road east of Panama 
  and some local farm roads are flooded.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
699 
WGUS84 KTSA 141446
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
946 AM CDT SAT MAR 14 2015


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-142246-
/O.EXT.KTSA.FL.W.0001.000000T0000Z-150316T1217Z/
/PANO2.1.ER.150314T0412Z.150315T0600Z.150316T0617Z.NO/
946 AM CDT SAT MAR 14 2015

...Flood Warning extended until Monday morning...The Flood Warning 
continues for
  The Poteau River near Panama.
* until Monday morning, or until the warning is cancelled.
* At  9:30 AM Saturday, the stage was 32.13 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 32.9 feet Sunday before dawn. The river is expected to fall 
  below flood stage Monday before dawn .
* Impact...At 33.0 feet, moderate flooding of agricultural lands 
  occurs between Shady Point to Arkoma. Williams Road east of Panama 
  and some local farm roads are flooded.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
701 
WGUS44 KTSA 141931
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
231 PM CDT SAT MAR 14 2015



...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-150331-
/O.EXT.KTSA.FL.W.0001.000000T0000Z-150316T1014Z/
/PANO2.2.ER.150314T0412Z.150315T0000Z.150316T0414Z.NO/
231 PM CDT SAT MAR 14 2015

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Poteau River near Panama
* until late Sunday night, or until the warning is cancelled.
* At  1:30 PM Saturday, the stage was 32.76 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 33.1 feet this evening. The river will fall below flood stage 
  late Sunday evening.
* Impact...At 33.0 feet, moderate flooding of agricultural lands 
  occurs between Shady Point to Arkoma. Williams Road east of Panama 
  and some local farm roads are flooded.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
262 
WGUS84 KTSA 150112
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
812 PM CDT SAT MAR 14 2015


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-150912-
/O.EXT.KTSA.FL.W.0001.000000T0000Z-150316T1052Z/
/PANO2.2.ER.150314T0412Z.150315T0600Z.150316T0452Z.NO/
812 PM CDT SAT MAR 14 2015

...Flood Warning extended until late Sunday night...The Flood Warning
continues for
  The Poteau River near Panama.
* until late Sunday night, or until the warning is cancelled.
* At  7:30 PM Saturday, the stage was 33.26 feet.
* Flood stage is 29.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 33.3 feet Sunday before dawn. The river is expected to fall 
  below flood stage late Sunday evening.
* Impact...At 33.0 feet, moderate flooding of agricultural lands 
  occurs between Shady Point to Arkoma. Williams Road east of Panama 
  and some local farm roads are flooded.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
019 
WGUS84 KTSA 151356
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
856 AM CDT SUN MAR 15 2015


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-152156-
/O.EXT.KTSA.FL.W.0001.000000T0000Z-150316T1200Z/
/PANO2.2.ER.150314T0412Z.150315T0445Z.150316T0600Z.NO/
856 AM CDT SUN MAR 15 2015

...Flood Warning extended until Monday morning...The Flood Warning 
continues for
  The Poteau River near Panama.
* until Monday morning, or until the warning is cancelled.
* At  8:30 AM Sunday, the stage was 32.71 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by Monday before dawn.
* Impact...At 33.0 feet, moderate flooding of agricultural lands 
  occurs between Shady Point to Arkoma. Williams Road east of Panama 
  and some local farm roads are flooded.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
445 
WGUS84 KTSA 151905
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
205 PM CDT SUN MAR 15 2015


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-160305-
/O.CON.KTSA.FL.W.0001.000000T0000Z-150316T1200Z/
/PANO2.2.ER.150314T0412Z.150315T0445Z.150316T0600Z.NO/
205 PM CDT SUN MAR 15 2015

The Flood Warning continues for
  The Poteau River near Panama.
* until Monday morning, or until the warning is cancelled.
* At  1:30 PM Sunday, the stage was 31.94 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by Monday before dawn.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
637 
WGUS84 KTSA 160104
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
804 PM CDT SUN MAR 15 2015


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-160904-
/O.EXT.KTSA.FL.W.0001.000000T0000Z-150316T1400Z/
/PANO2.2.ER.150314T0412Z.150315T0445Z.150316T0800Z.NO/
804 PM CDT SUN MAR 15 2015

...Flood Warning extended until Monday morning...The Flood Warning 
continues for
  The Poteau River near Panama.
* until Monday morning, or until the warning is cancelled.
* At  7:30 PM Sunday, the stage was 30.62 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by early Monday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
142 
WGUS84 KTSA 161001
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 AM CDT MON MAR 16 2015

...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-161031-
/O.CAN.KTSA.FL.W.0001.000000T0000Z-150316T1400Z/
/PANO2.2.ER.150314T0412Z.150315T0445Z.150316T0550Z.NO/
501 AM CDT MON MAR 16 2015

The Flood Warning is cancelled for
  The Poteau River near Panama.
* At  4:30 AM Monday, the stage was 27.55 feet.
* Flood stage is 29.0 feet.
* The river fell below flood stage before dawn.
* Forecast...The Poteau River near Panama will continue falling and 
  remain below flood stage.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 13, 12:05 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 13, 12:05 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1205 PM CDT FRI MAR 13 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
FOR THE 18Z TAFS... IFR CONDITIONS WITH RAINFALL WILL PREVAIL AT
MOST SITES INTO THIS EVENING. SITES THAT DO NOT FALL TO IFR WILL
BE LOW MVFR AS THE RAIN CONTINUES. MVFR CONDITIONS ARE EXPECTED TO
PREVAIL THROUGH SATURDAY MORNING... EXCEPT FOR NORTHEAST OKLAHOMA
SITES... WHICH WILL RETURN TO VFR CONDITIONS.

&&

.PREV DISCUSSION... /ISSUED 1040 AM CDT FRI MAR 13 2015/

..UPDATE...

DISCUSSION...
RAIN CONTINUES TO MOVE UP FROM THE SOUTH AND SPREAD ACROSS THE
CWA. HAVE INCREASED THE QPF DURING THIS AFTERNOON ACROSS MUCH OF
EASTERN OKLAHOMA DUE MAINLY TO THE DEGREE OF AVAILABLE MOISTURE
WITH THIS SYSTEM. HAVE ALSO LOWERED FORECAST MAXIMUM TEMPERATURES
IN THE AREA MAINLY ALONG AND NORTH OF INTERSTATE 44... AS CLOUD
COVER HAS ALREADY BECOME THICK IN THAT PORTION OF THE AREA WITH
RAINFALL ON THE WAY. UPDATED PRODUCTS HAVE BEEN SENT OUT.

PREV DISCUSSION... /ISSUED 641 AM CDT FRI MAR 13 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR/LIFR CONDITIONS EXPECTED OVER MUCH OF THE REGION TODAY AS
AREAS OF RAIN...OCCASIONALLY MODERATE TO HEAVY...OVERSPREAD THE
AREA.  PRECIPITATION WILL BEGIN TO TAPER OFF THIS EVENING INTO
THE OVERNIGHT HOURS...HOWEVER MVFR CEILINGS/LIGHT FOG WILL
LIKELY PERSIST.

PREV DISCUSSION... /ISSUED 323 AM CDT FRI MAR 13 2015/

DISCUSSION...
A MID-LEVEL LOW CURRENTLY OVER SOUTHEAST TEXAS WILL MOVE NORTH
TODAY AND IS EXPECTED TO BE LOCATED OVER SOUTHEAST OKLAHOMA
BY THIS TIME TOMORROW. THIS SYSTEM HAS PLENTY OF MOISTURE TO
WORK WITH AND WILL BRING GENEROUS RAINS TO PORTIONS OF SOUTHEAST
OKLAHOMA TODAY INTO TONIGHT. 1 TO 2 INCHES OF RAIN WILL BE COMMON
ACROSS THIS AREA WITH LESSER AMOUNTS ACROSS NORTHEAST OKLAHOMA.
DO NOT EXPECT ANY WIDESPREAD FLASH FLOOD ISSUES AT THIS TIME. HOWEVER...
LATER SHIFTS WILL MONITOR THE SITUATION CLOSELY. THE RAIN WILL COME
TO AN END SATURDAY AFTERNOON AS THE RESPONSIBLE MID-LEVEL LOW GETS
CAUGHT UP IN A NORTHERN STREAM SHORTWAVE MOVING ACROSS THE OHIO
VALLEY.

SUNDAY THROUGH TUESDAY LOOK TO BE DRY AS A MID-LEVEL RIDGE BUILDS ACROSS
THE AREA. UNSEASONABLY WARM TEMPERATURES ARE EXPECTED SUNDAY AND MONDAY
BEFORE A COLD FRONT MOVES THROUGH ON TUESDAY. SHOWERS AND THUNDERSTORMS
RETURN MID TO LATE WEEK AS A MID-LEVEL LOW THAT DEVELOPS OFF THE BAJA
PENINSULA EJECTS OUT ACROSS THE SOUTHERN PLAINS TUESDAY NIGHT INTO
WEDNESDAY NIGHT. THE SOUTHERN STREAM REMAINS ACTIVE THURSDAY
INTO FRIDAY WITH A NORTHERN STREAM SYSTEM CLIPPING THE AREA LATE IN
THE WEEK.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Mar 13, 4:33 AM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
433 AM CDT FRI MAR 13 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-140945-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
433 AM CDT FRI MAR 13 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...LATE MORNING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...THIS AFTERNOON.

DISCUSSION...
AREAS OF RAIN...WITH A FEW ISOLATED THUNDERSTORMS...WILL SPREAD INTO
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TODAY INTO TONIGHT. WIDESPREAD
RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES WILL BE LIKELY SOUTH OF INTERSTATE
44 WITH LOCALLY HIGHER AMOUNTS ACROSS NORTHWEST ARKANSAS. FLOODING
COULD BECOME AN ISSUE IN A FEW LOCATIONS WHERE THE HEAVIEST RAINFALL
OCCURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THROUGH TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE RAIN WILL BEGIN TO SHIFT EAST OF THE AREA ON SATURDAY MORNING
WITH ONLY A FEW LINGERING SHOWERS REMAINING. MILD CONDITIONS ARE
EXPECTED INTO EARLY NEXT WEEK. SHOWER AND THUNDERSTORM CHANCES
WILL ONCE AGAIN INCREASE TUESDAY NIGHT INTO WEDNESDAY AS AN UPPER
LEVEL LOW PRESSURE SYSTEM MOVES OUT OF THE DESERT SOUTHWEST.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 9:47 AM CDTAreal Flood AdvisoryTSALeFlore, Pushmataha73 min
Mar 13, 10:51 AM CDTAreal Flood AdvisoryTSAChoctaw, Haskell, Latimer, LeFlore, Pushmataha, Sequoyah2 hr

Nearby

River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.